Return to the Health Forum | Post a Follow-Up

 o
Thyroidhyroid

Posted by deb0615 (My Page) on
Fri, Apr 7, 06 at 14:56

Anyone out there have hypothyroidism and trying to lose weight? Any suggestions would love to hear them. Also would love to chat with others with same.
debi


Follow-Up Postings:

 o
Yep, that's what I have

Dr. discovered goiter and I took Synthroid to try to shrink it, but it didn't shrink. Biopsy showed no cancer, but my fam. physician still didn't like it; he was afraid that it still might be cancerous. Surgery removed 3/4 of it; there's some theory that you need to have part of your thyroid for some reason. Now, 3 years later, I'm still on generic Synthroid. No problems with the meds. I'm 55 and dealing with elderly parents and have now developed Rheumatoid Arthritis (which some say has a connection with the thyroid problem) which causes pain in ankles, hands and wrists. I've battled the same 40 pounds for years. Does this sound at all familiar??? My RA meds make me hungry and when I have time, I head for that cookie jar all too regularly!!!


 o
RE: Thyroidhyroid

I am hypothyroid. I haven't noticed that the meds help at all with weight - don't seem to do anything for my husband either. I take levoxyl. One thing I didn't know was that levoxyl was supposed to be taken on an empty stomach. Now I take it a half hour before breakfast and have been able to reduce the amount that I take by 20%


 o
RE: Thyroidhyroid

I have to take brand name Synthroid or it does nothing for me. I am on .350 and the highest is .40 I believe. I struggle so with the weight it does not matter what diet I am on unless it is starvation. Joint and muscle pain like fybrymyalgia and carpal tunnel is common. Love to still share tricks and tells.
debi


 o
RE: Thyroidhyroid

Debi, do you mean that you have fibromyalgia or that your meds give you fibromyalgia like symptoms? My muscles and joints are in a permanent state of cramp - I never associated that with anything I was taking.


 o
RE: Thyroidhyroid

ginnier,
I was diagnosed with a goiter last year and a biopsy showed no cancer. I go back every 6 months for a check and so far it stays the same. I don't feel anything, but I wonder after reading your post, why I wasn't put on a medicine to shrink it, or "kill" it. I guess that will be a good question to ask at my next appointment this fall.


 o
RE: Thyroidhyroid

Mine continued to grow over the year that I took the meds to shrink it (Synthroid). The way I understand it, there's no "killing" it, because the growth IS your thyroid gland!! So if yours is not growing, that's why there's probably no need for surgery, all the more so if it's not visible. You're fortunate. Are you on Synthroid, or Levothyroxin, or something to replace the hormone?


 o
RE: Thyroidhyroid

I am not on any medications. He said something about hoping the antibodies (in Blood) will get it back to normal? It seems like the Dr. would have tryed to shrink it, if it is enlarged, then go from there, but he just keeps checking it every 6 months. I found out Jan, 2005 that it was enlarged.


 o
RE: Thyroidhyroid

I'm hypo and will have 3/4 of the gland removed in a few weeks. I'm also struggling with the weight. I presumed once I got on the right meds I'd begin to lose weight. Is this something I'm going to have to battle from now on?


 o
RE: Thyroidhyroid

I have days where I feel so bad it is to function. Today was one of them. I felt achey, tired to the bone. I do not have many just once in a while. I know when my meds need to be asjusted. One time the whole left side of my body went numb, I felt like my tonge was huge. I actually could not feel my left foot on the florr.
Yes I just read an article on the thyroid and weight problems, it was thought that once you start the meds you were ok no fatigue weight would come off. Now the doc are finding out this ain't so folks.
debi


 o
RE: Thyroidhyroid

I'm also have hypothroidism. I am on Cytomel (75 mcg/day) and had hoped after starting the medicine that the wieght would come off. That was several years ago and I am still struggling. I am also diabetic, so it would be really wonderful if I could lose the weight. My doc acted like I would once I started on the medicine but it didn't make any difference at all as far as my weight went. I do have more energy and if I run out of my meds I can tell as I am sooo tired!
Karen


 o
RE: Thyroidhyroid

I read somewhere that you should ask for a lead collar when getting dental xrays to protect the thyroid, and also when getting xrays of the head, neck, or collarbone. Has anyone heard of this? I plan on asking my dentist about it when I get my next xrays.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here